Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Corpus Christi, TX

March 22, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 22, 2021, 3:15 AM CDT. It took effect at Mar 22, 2021, 12:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2021, 3:15 AM CDT (08:15 UTC)
In effect from
Mar 22, 2021, 12:00 PM CDT
Expired
Mar 23, 2021, 12:00 AM CDT
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

017 
WHUS74 KCRP 220815
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
315 AM CDT Mon Mar 22 2021

GMZ230-250-270-275-221615-
/O.NEW.KCRP.SC.Y.0029.210322T1700Z-210323T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
315 AM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT
THIS EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots
  and seas 5 to 7 feet expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM, 
  Waters from Baffin Bay to Port Aransas from 20 to 60 NM and 
  Waters from Port Aransas to Matagorda Ship Channel from 20 to 
  60 NM.

* WHEN...From noon today to 10 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
3 follow-up statements
023 
WHUS74 KCRP 221532
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1032 AM CDT Mon Mar 22 2021

GMZ230-250-270-275-222345-
/O.CON.KCRP.SC.Y.0029.210322T1700Z-210323T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1032 AM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southeast winds 20 to 25 knots with gusts up to 30 knots.
  Seas will build to 5 to 7 feet. Bays will become choppy to 
  occasionally rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM, 
  Waters from Baffin Bay to Port Aransas from 20 to 60 NM and 
  Waters from Port Aransas to Matagorda Ship Channel from 20 to 
  60 NM.

* WHEN...From noon today to 10 PM CDT this evening.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
611 
WHUS74 KCRP 222020
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 PM CDT Mon Mar 22 2021

GMZ230-250-270-275-230300-
/O.CON.KCRP.SC.Y.0029.000000T0000Z-210323T0300Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
320 PM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots. Seas will range from 5 to 7 feet. Bays will be choppy to 
  occasionally rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM, 
  Waters from Baffin Bay to Port Aransas from 20 to 60 NM and 
  Waters from Port Aransas to Matagorda Ship Channel from 20 to 
  60 NM.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
494 
WHUS74 KCRP 230300
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1000 PM CDT Mon Mar 22 2021

GMZ230-250-270-275-230500-
/O.EXT.KCRP.SC.Y.0029.000000T0000Z-210323T0500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1000 PM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots. Seas will range from 5 to 7 feet. Bays will be choppy 
  to occasionally rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas, 
  Coastal waters from Baffin Bay to Port Aransas out 20 NM, 
  Waters from Baffin Bay to Port Aransas from 20 to 60 NM and 
  Waters from Port Aransas to Matagorda Ship Channel from 20 to 
  60 NM.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 12:28 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 22, 12:28 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1228 AM CDT Mon Mar 22 2021

.AVIATION...

VFR conditions are expected to lower to MVFR levels due to CIGs
overnight. Models indicate that COT and LRD will lower between
09Z-11Z, while ALI, CRP and VCT are expected to lower closer to
12Z or so. VFR conditions will resume by mid to late Monday
morning. A LLJ of 25-30KT tonight will mix after sunrise leading
to a gusty day Monday, especially when clouds begin to go
scattered allowing for mixing of the stronger winds. Winds will
decrease after sunset Monday evening. Rain chances will increase
Mon evening across the northern areas, thus have included a PROB30
group for COT and VCT with the mention of -TSRA.

&&

.PREV DISCUSSION... /Issued 646 PM CDT Sun Mar 21 2021/

AVIATION...

VFR through the evening. Gusty evening winds will decouple through
the night with the loss of heating. A SSE LLJ 25-30 KTs is
expected to develop overnight, drawing in moisture. As a result, a
stratus layer of MVFR CIGs around 2000-2500 ft is expected
develop around and after 09Z. This should also limit fog
development. CIGs may linger until temperatures begin to warm,
which at that time, winds from the LLJ should be able to mix down
with gusts of 20-30 KTs possible as early as 15Z. VFR conditions
are expected by 18Z, with gusty SE winds continuing through the
end of the TAF period.

PREV DISCUSSION... /Issued 338 PM CDT Sun Mar 21 2021/

SHORT TERM (Tonight through Monday Night)...

As the upper level ridge continues moving east, onshore flow will
slightly strengthen while ushering in more moisture and advecting
warmer air. Patchy fog will be possible tonight for a few hours from
07-11z across the Brush Country as the NAM is showing an area of low
dew point depressions with condensation deficits less than 5 mb
which would be conducive for development. Any fog that does develop
should quickly dissipate after sunrise tomorrow. As a cold front
approaches South Texas, it will eject a pre-frontal trough ahead of
the cold front tomorrow night. With an increase in moisture and the
pre-frontal trough, isolated to scattered showers and thunderstorms
will be possible tomorrow night, mainly across the northern half of
the CWA and the Coastal Bend.

Temperatures tonight will dip into the 50s and 60s with temperatures
warming up in the 60s tomorrow night across the entire CWA. With
onshore flow advecting warmer air into South Texas, high
temperatures should get into the mid 70s near the coast with mid to
upper 80S out west.

LONG TERM (Tuesday through Sunday)...

The upper low over eastern Kansas early Tuesday morning will move
northward into Iowa Tuesday evening. The associated weak dry front
will be north of the region Tuesday while the low level moisture
axis moves into the northwest Gulf. It will be dry and warm across
south Texas on Tuesday with a weak sea-breeze moving inland in the
afternoon.

Moisture will steadily increase over the coastal plains during the
night Tuesday night. The next upper level storm system will move
across the Four Corners region Tuesday and stretch from northeast
New Mexico to northwest Mexico Wednesday. Air mass will become
unstable over the coastal plains Wednesday as an upper level jet
streak moves out of northeast Mexico into the region. There is the
potential for strong convection over the coastal plains Wednesday
with models showing MLCAPE values from 1500-2000 J/kg and 0-6 km
shear of 50 knots. But the models are showing moisture depth
decreasing over the Coastal Bend by the afternoon and mid level
temperatures warming/CINH increasing as well. Will continue to show
chance PoPs mainly over the Victoria Crossroads Wednesday as low
level convergence from advancing dryline to the west and sea-breeze
could provide enough lift to overcome cap.

The upper trough will move east-northeast across north central
Texas Thursday morning. This will send a frontal boundary into
the region Thursday morning with scattered convection possible
mainly over the northern counties late Wednesday into Thursday
morning. Much drier air will move in behind the front and winds
will become gusty. Elevated fire danger conditions will be possible
over the inland Coastal Bend into the Brush Country Thursday
afternoon. Onshore flow will return by Friday with temperatures
warming back up Friday and Saturday. Confidence is low with regards
to a possible front moving into the area next Sunday.

MARINE...

Weak to moderate onshore flow this afternoon will increase tonight
to moderate levels. Winds are expected to increase to stronger
levels tomorrow which may result in the issuance of a Small Craft
Advisory across the open waters and southern bays. A pre-frontal
trough will sweep across the local waters tomorrow night which may
lead to isolated to scattered showers and thunderstorms. A weak
onshore flow is expected for Tuesday. A weak to moderate onshore
flow will occur Tuesday night and Wednesday. A moderate onshore
flow will develop Wednesday night in advance of the next front.
The cold front is forecast to move into the coastal waters late
Thursday a weak to moderate northwest flow. Moderate northeast
winds will occur behind the cold front Thursday night with winds
becoming weak to moderate easterly Friday. Isolated showers and
thunderstorms will be possible Tuesday morning over the offshore
waters and again Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    63  85  63  82  65  /  20   0  10  20  20
Victoria          61  84  61  81  63  /  30   0  10  40  30
Laredo            60  90  63  93  62  /  10   0   0  10  20
Alice             61  89  62  88  63  /  20   0   0  10  20
Rockport          65  80  64  77  65  /  30   0  10  30  20
Cotulla           57  89  60  90  60  /  20   0   0  10  30
Kingsville        62  86  63  86  64  /  10   0   0  10  20
Navy Corpus       65  80  65  76  66  /  20   0  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Mar 21, 3:49 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
349 PM CDT Sun Mar 21 2021

TXZ229>234-239>247-342>347-442-443-447-222100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
349 PM CDT Sun Mar 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms possible Monday night and again Wednesday through
Thursday morning. There will be a chance some of the storms could
become strong over the Victoria Crossroads Wednesday into Wednesday
evening.

Elevated fire weather conditions possible from the inland Coastal
Bend to the Brush Country Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-222100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
349 PM CDT Sun Mar 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions are possible Monday afternoon
and Monday night.

Thunderstorms are possible Monday night and again Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.